SEARCH WITHIN CONTENT
VOLUME 3 , ISSUE 2 ( July-December, 2020 ) > List of Articles
Shivani Mathur, Tushar Pruthi, Vinod Sachdev, Rahul Chopra, Sakshi Jain
Keywords : Complications, Epistaxis, Nitrous oxide
Citation Information : Mathur S, Pruthi T, Sachdev V, Chopra R, Jain S. Epistaxis during Inhalation Sedation Using Nitrous Oxide: A Rare Case Report. J South Asian Assoc Pediatr Dent 2020; 3 (2):92-94.
License: CC BY-NC 4.0
Published Online: 20-01-2021
Copyright Statement: Copyright © 2020; Jaypee Brothers Medical Publishers (P) Ltd.
Nitrous oxide is widely being used as a behavior management technique to reduce the anxiety of the patient by pediatric dentists worldwide. Nitrous oxide inhalational sedation (NOIS) exhibits a remarkable safety profile with rarely reported cases of complications associated with it. This case report highlights the complication of NOIS of an 8-year-old boy. On administration of nitrous oxide, nasal bleeding occurred. Nasal bleeding was controlled immediately and planned treatment was aborted. This case report explored various possibilities that can lead to epistaxis in a young child. But the question remains whether nitrous oxide triggered nasal bleed or did it happen due to any other local or systemic cause?
© Jaypee Brothers Medical Publishers (P) LTD.